I haven't had optic neuritis and I don't generally have trouble with bright lights at night. However, I've also noticed a strong association between my Avonex injection and visual problems. In my case, I almost always have more difficulty focusing (intermittently) on the day after my injection and it may be getting worse. Like you, I now find I sometimes have the problem on other days as well. I attribute it to the Avonex, which I've been on almost 2 1/2 years. An opthomalogist and my neuro don't see any problems on exam. It's disconcerting to say the least.
Generally I'd say one of the "side effects" of Avonex in my case is a temporary worsening of my symptoms, which always disappear 4-5 days after my injection. I should've had a clue when I had my first shot and my whole body went entirely numb within seconds. The nurse of course assured me "it wasn't the Avonex, but MS could do that." At this point I'd say it was the Avonex that did it and not the MS.